Monday, June 12, 2017


There have been many changes since the last time I posted. A couple of days before we left, I had a bike accident, delaying our departure by a day (I still have bruised and scabbed knees). When we got here, for some unknown reason, for the first time in years and years, I felt “blue.” Having experienced depression before, I started on an antidepressant. That lowers blood pressure. I was already taking several meds which did the same thing and I probably was not hydrating enough. My blood pressure did not need to be taken to know how low it was. I got up here and the next day, my body collapsed. Could not even stand up. Dick had to walk me to another room, put me in bed. It was the lowest point of many years. My Avera consult resulted in them telling me to get off ALL drugs, including my daily chemo.

My body was just not tolerating the double dose well. My quality of life with nausea, weight loss, headaches, body pain was marginal at best. When I added my hearing loss and vitreous detachments to the new list of side effects, I could not see myself spending a summer like that.  If they hadn’t taken me off the chemo, I would have requested it myself. They want me to get back to a “baseline” before they start me on the single dosage again. I will not try double dosage again. The drug may extend my life, but at what cost? My choice alone.

Each day is a step forward. Today I walked 70 feet to the lakeshore without Dick’s help! Did two loads of laundry. That’s it My sweet sister-in-law Margie tells me, ALL FORWARD MOTION COUNTS. She has battled depression too. Have not seen any friends up here. They may not know I’m here yet. Haven’t answered the phone from friends at home. I’m still sort of isolating…..if you’ve ever walked the “blues path,” you know what I mean. It has been a long time since I have faced depression---years before I was rendered cancerous. It is such an insidious disease, and one that I hope I can be victorious over---with God’s help and getting back on the meds when I have baselined. I need physical and emotional strength badly.

I feel like a butterfly who has lost a wing. But I know that it is God’s promise to prosper me and not harm me; to work all these ugly circumstances together in a way for my good. That is the only trust I have.

We don’t get into town much (library where they have wifi), but I will update you when I can. Thanks in advance for any and all intercessory prayers that go up on my behalf!!

Next day:

I have such a servant husband. He dropped me off at the library so I could post this, and he is doing the big grocery shop by himself. It's his least favorite thing to do. I couldn't do it. He just has such a good heart. 

A sudden rash appeared on half my belly last night. Have no idea what it could be, but 
I just sent a picture of it to my brother. He can tell me whether I should get it looked at. I said to God in the night, "Go ahead and let it pile on......   In all things, give thanks. So thank you, God for the rash.

That's it.......there are probably grammar and spelling errors all over this post, but I don not have the energy to edit. Sorry.

1 comment:

Anonymous said...

OH, Mare. Sending you a huge, tight hug; lots of love and prayers; and know that the enemy is not and WILL NOT WIN THIS BATTLE! Rest in Jesus's powerful, love-filled strength, sister. Ju!